Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes very dark and odorous urine?

Hi, I am taking Duromine 40mg, and my urine is quite dark and odorous all day. I am drinking about 2 litres of water per day. I am not diabetic, but I took my BSL yesterday about 5hrs after lunch and it was 6.9. Is this a side effect, or should I investigate further - maybe insulin resistance? (had BSL done about a year ago and was perfect according to GP) thanks
Thu, 22 Nov 2018
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
General Surgeon 's  Response
Hi,

You should have a urinalysis tested for bacteria. If there are bacteria, you should have antibiotics. Remember to stay hydrated and drink at least 2 litres of water a day.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Anders Mark Christensen,
General Surgeon

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m having a problem with pain when I pee, and an odor that s weird and it s very dark... I get very frequent uti s but I m concerned that it s my kidneys... I ve also got chafing inside like when I pee it s burnt me... I tried different creams to help with that part but am looking for better suggestions Thanks

doctor1 MD

in the last month i have been having frequent urination calls, sometimes less than every 2 hours, i am 79 years old,and the change is new to me. also i noticed that my urine is a dark gold color in the morning, and it has a strong odor. is this something i should be concerned about at my age?

doctor1 MD

I ve started using 300 mg Lyrica in combination with my 1200 mg of Trileptal (4x300mg) almost a month ago and now my urine is darker and cloudy with a strong smell. I also noticed pityriasis rosea on my body, may not be related but still. Is the urine change a bad thing ? Is the new meds a result of that ?

Recent questions on  Insulin

doctor1 MD

hi doctor,i am 30yrs old,5.2 height,57kg,regular periods,HSG report is normal,follicular study has 9.5mm ET, my serum prolactin is 43.47ng/ml & pp insulin hormone values is 75.80(pp)ulU/ml ,doctor has given me bigomet 250mg twice daily&b-crip1.25,what is the cause for increse in prolactin & insulin levels,will it be corrected after treatment or it persists for lifetime so have to be on tablets in future....even if i conceive with this will there be any problem to baby development &myself throughout the pregnency,waiting for your answer..thank you..

doctor1 MD

suffered from acute pancreatitis in 1996 ,and now i am diabetic on insulin ,just wants to know that till now i am having pankeroflat drug since then (2,2,2) before meals . can i stop taking those pills as someone suggested that i should stop taking that drug.

doctor1 MD

How does Ortho Tri Cyclen Lo effect blood viscosity? I m insulin resistant, and I keep track of my blood sugar levels periodically after meals and fasting just to make sure everything is copacetic. Last night, when I pricked my finger, I noticed my blood was very thin. I couldn t get a well formed drop. It was runny like water. I would like to know how the birth control could contribute to this effect. It s odd to me because birth control pills are associated with clotting.... Appreciate your insight!

doctor1 MD

Hi, I was taking Cetapin XR 500 for about 4 years. In November, 2013, I was found to have low PP sugar levels (66) alongwith excessive thirst and urination and so was advised to discontinue the medicine. I underwent Osmolality (serum and Urine) tests also among some other tests. Ever since I stopped the medicine, my weight has been constantly increasing. It was already at 77-78 kg in November, 2013 and presently at 88 kg. GTT and Insulin (Fasting and 1 hr.) are within referral range, but Insulin PP was slight more than the upper range (5). What should I do? Jaya

doctor1 MD

Can I reverse a possible chance that I have Typ 2 diebetties ?

doctor1 MD

Hi Doctor my wife is 25 weeks pregnant. We recently got RBS GCT Test on empty stomach with 50mg glucose[1 hour after] for her. results are a follows: 190 mg/dl Please suggest the demerits of having this level and also advice methods to reduce the...

doctor1 MD

Getting high Blood Urine checks +++ fasting this morning. Positive all day yesterday. This has happened a couple of times in past 6 moths then stops for a while . No other symptoms, no thirst, I am overly tired and didnt want to get up this...